do you guys see depression as the same as sadness/crying?

Discussion in 'Fibromyalgia Main Forum' started by painandagony, Mar 17, 2006.

  1. painandagony

    painandagony New Member

    I know this may sound like a stupid question, but i have huge difficulties with being emotional, if I start crying it is hard to stop, even if I'm around friends, people, etc. I have no control over it. I really want something to help control it, but i don't see it as the same as depression. For example, (like most of us) I do not see life as not worth living, i have tons of things i want to do every day, every year, and i still hold on to some hope that I will be healthy some day. I am usually in a pretty good mood, love to laugh, talk with people, continue being productive in my own small ways, have fun with husband and friends when i can, read spirituality books,etc. i've accepted this is my path in life and am as ok with it as i can be. But, if i'm feeling emotional, there's no stopping me. I am definitely more emotional than anyone i know. my docs say it is the same thing as depression...but i feel like maybe there is a difference..

    What my question is, are they treated differently, is there an anti-depressant that might be better for me or is it basically the same? I don't want to offend anyone, most of us suffer from secondary depression and depression as primary is a horrible illness as well...just wanting to find best meds for my emotional stuff...
    [This Message was Edited on 03/17/2006]
  2. kbak

    kbak Member

    It really dosen't sound like you have a "clinical depression". It is not uncommon for us to be very emotional. One thing that has really helped me is 5HTP. I take it at nite to help me sleep, but it has also really helped even out my emotions. There is a difference between a clinical depression, which needs intervention, and having soft emotions due to our DD.

    I use to be very weepy at times also, even tho I am generally a very happy person who enjoys life, even with my limitations. The 5HTP really helped even that out. Of course I'm not a mental health person, so this is just my opinion!

    K.
  3. painandagony

    painandagony New Member

    I will try 5HTP, hopefully that will help..I know crying can be good, but there are times it's not appropriate and i feel foolish. but, that's just the way it goes sometimes, if I'm hurting, it comes out. thanks
  4. painandagony

    painandagony New Member

    i always test ok with hormones, but i will check again. also, maybe my homeopath will be able to advise something
    thanks
  5. Rosiebud

    Rosiebud New Member

    emotionally as well as physically debilitated. It wears us down!!

    I think if it lasts for a period of time then it becomes depression.

    I cry when I've been doing not so bad for awhile then find myself flat on my back again though I've been mostly on my back lately.

    If you're crying all the time then maybe you should consider taking an antidepressant for a little while.

    It's a hard illness to cope with, so dont be hard on yourself.

    love
    Rosie
  6. painandagony

    painandagony New Member

    i'm on welbutrin - i was put on that when i decided to start decreasing and eventually wean off of effexor. I know now, after reading all the horrible stories on this site and googling effexor how bad withdrawal can be. It's ridiculous i wasn't warned about the withdrawal or possible side effects of being on it. However, this question about sadness/depression is just from my life in general- i've been very emotional (before taking effexor). I keep trying to find that right prescription to help even out my moods. Nothing seems to work. I've never had the type of clinical depression as was described in one of the posts. as long as i don't have these withdrawal symptoms/episodes again or for too long, i can get by with my moods...my family and friends just know this about me. But still...I am a very feeling person and like you i feel so much for other people. I will try st. johns or 5htp and keep researching...
  7. painandagony

    painandagony New Member

    i think the icon says it all :)
    Love,
    p.a.
  8. kbak

    kbak Member

    Anyone getting off of any SSRI's should not take 5HTP until you are free of the SSRI. Anyone on any kind of anti-depressive meds, no 5HTP. Your not suppose to mix the two.
    Thought i'd better through that in. Sometimes you recommend things to people without knowing everything their taking.

    K.